Alert archive / South Dakota / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Aberdeen, SD

July 18, 2006

NWS Aberdeen, SD issued this red flag warning at Jul 18, 2006, 3:37 AM CDT. It took effect at Jul 18, 2006, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2006, 3:37 AM CDT (08:37 UTC)
In effect from
Jul 18, 2006, 1:00 PM CDT
Expired
Jul 18, 2006, 10:00 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KABR 180837
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
337 AM CDT TUE JUL 18 2006

.WINDS WILL INCREASE TODAY AHEAD OF A LOW PRESSURE SYSTEM THAT
WILL MOVE THROUGH THE AREA THIS EVENING INTO WEDNESDAY MORNING.
HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL
COMBINE TO CREATE A DANGEROUS FIRE WEATHER DAY ACROSS THE AREA.

SDZ267>270-181645-
/O.UPG.KABR.FW.A.0003.060718T1800Z-060719T0300Z/
/O.NEW.KABR.FW.W.0008.060718T1800Z-060719T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
337 AM CDT TUE JUL 18 2006 /237 AM MDT TUE JUL 18 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH...ARE
EXPECTED ACROSS THE AREA BY THIS AFTERNOON...INTO THE EVENING
HOURS. RELATIVE HUMIDITIES AROUND 15 TO 20 PERCENT...COMBINED WITH
THE STRONG WINDS...AND LOW FUEL MOISTURE...WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS ACROSS CENTRAL...AND NORTH CENTRAL SOUTH
DAKOTA THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$

ALBRECHT
2 follow-up statements
000 
WWUS83 KABR 181802
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
102 PM CDT TUE JUL 18 2006

.WINDS WILL INCREASE TODAY AHEAD OF A LOW PRESSURE SYSTEM THAT
WILL MOVE THROUGH THE AREA THIS EVENING INTO WEDNESDAY MORNING.
HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL
COMBINE TO CREATE A DANGEROUS FIRE WEATHER DAY ACROSS THE AREA.

SDZ267>270-190300-
/O.CON.KABR.FW.W.0008.000000T0000Z-060719T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
102 PM CDT TUE JUL 18 2006 /1202 PM MDT TUE JUL 18 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
ACROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS. RELATIVE
HUMIDITIES AROUND 15 TO 20 PERCENT...COMBINED WITH THE STRONG
WINDS...AND LOW FUEL MOISTURE...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS CENTRAL...AND NORTH CENTRAL SOUTH DAKOTA THIS
AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$

PARKIN
000 
WWUS83 KABR 190305
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1005 PM CDT TUE JUL 18 2006

.SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO DECREASE THROUGH THE
NIGHT AS RELATIVE HUMIDITIES INCREASE.

SDZ267>270-190415-
/O.EXP.KABR.FW.W.0008.000000T0000Z-060719T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
1005 PM CDT TUE JUL 18 2006 /905 PM MDT TUE JUL 18 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

MOHR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 18, 3:25 AM CDT, 12 minutes earlier.

Area forecast discussion, Jul 18, 3:25 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
325 AM CDT TUE JUL 18 2006

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
MAIN CONCERNS ARE THE FIRE WEATHER DANGER AND CHANCE OF
PRECIPITATION LATE TODAY INTO TONIGHT. UPPER LEVEL WAVE CURRENTLY
OVER MONTANA WILL SLIDE EAST THROUGH THE REGION THIS AFTERNOON INTO
TONIGHT IN THE FAST WESTERLY UPPER LEVEL FLOW. SFC LOW PRESSURE WILL
SLIDE EAST INTO THE NORTHERN PLAINS AS WELL BECOMING SITUATED ACROSS
THE CENTRAL DAKOTAS BY THIS EVENING. SOUTHERLY WINDS WILL PICK UP
AHEAD OF THIS SYSTEM...WITH GOOD MIXING AND A TIGHTENED PRESSURE
GRADIENT. THEREFORE EXPECT BREEZY TO WINDY CONDITIONS ACROSS THE CWA
BY LATE MORNING INTO THE EARLY EVENING. MAY TAKE A LITTLE TIME FOR
MOISTURE TO RETURN TO THE AREA...WITH SFC DEWPOINTS EXPECTED TO BE
IN THE 40S TO LOWER 50S ACROSS CENTRAL SOUTH DAKOTA. WITH
TEMPERATURES EXPECTED TO CLIMB ABOVE 100F AGAIN...SOUTHERLY WINDS OF
25 TO 30 MPH...AND RELATIVE HUMIDITIES AROUND 20 PERCENT OR
BELOW...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR THIS AFTERNOON AND EVENING. HAVE JUST ISSUED THE RFW FOR THE
CENTRAL AND NORTH CENTRAL FIRE WEATHER ZONES. ZONES JUST TO THE EAST
WILL BE BORDERLINE FOR A RED FLAG WARNING...BUT FEEL DEWPOINTS WILL
REMAIN HIGH ENOUGH TO KEEP RH VALUES IN THE 25-35 PERCENT RANGE.
THUNDERSTORM CHANCES BEGIN LATE THIS AFTERNOON ACROSS THE WEST RIVER
COUNTIES...AND SPREAD EASTWARD THROUGH THE EVENING AS THE FRONTAL
BOUNDARY ASSOCIATED WITH THE UPPER LEVEL WAVE TRANSLATES EAST. WILL
HAVE A BIT OF A CAP IN PLACE ACROSS THE WESTERN ZONES THIS
AFTERNOON...WITH AROUND 100 J/KG OF CIN. INSTABILITY INCREASES
ACROSS THE EASTERN CWA INTO LATE EVENING AND EARLY WED MORNING HOURS
WITH THE LLJ PICKING UP SOMEWHAT. SPC INDICATED POTENTIAL MORE FOR
ELEVATED STORMS ACROSS THE AREA LATER THIS EVENING...AND OVERNIGHT
WITH A DECENT ELEVATED MIXED LAYER. MODELS ALSO INDICATING VERY
STEEP MID-LEVEL LAPSE RATES. THUNDERSTORM CHANCES LINGER INTO WED
MORNING...AS FRONTAL BOUNDARY SLOWLY DROPS TO THE SOUTH THROUGH THE
DAY WEDNESDAY. OTHERWISE EXPECT DRY CONDITIONS FOR WED NIGHT INTO
THURSDAY AS SFC HIGH PRESSURE BUILDS INTO THE CWA FROM THE NORTH.
ANOTHER CHANCE FOR PRECIPITATION COULD COME THURSDAY NIGHT...AS
ANOTHER UPPER LEVEL WAVE DROPS SOUTHEAST THROUGH THE REGION OUT OF
THE NORTHERN ROCKIES. AS FOR TEMPERATURES...EXPECT TODAY TO BE THE
WARMEST DAY OF THE SHORT TERM AS H85 TEMPS FALL FROM THE MID TO
UPPER 20S INTO THE UPPER TEENS TO LOWER 20S CELSIUS FOR WEDNESDAY
INTO THURSDAY.

.LONG TERM...FRIDAY THROUGH MONDAY
BIGGEST CHALLENGE IN THE EXTENDED DEALS WITH PCPN CHANCES TO START
OFF THE EXTENDED.

GFS CONTS TO WOBBLE ON SOLN FOR FRIDAY...WITH 00Z RUN SHOWING A MUCH
MORE PRONOUNCED NW FLOW PATTERN. 5H TROF/WAVE ALSO A BIT STRONGER
THAN 24 HOURS AGO FOR THIS FEATURE. 7H THETA-E RIDGE STILL FOCUSED
FURTHER TO THE SW PART OF CWA...AND THIS IS THE REGION OF BEST
85H-7H Q-VECTOR CONVERGENCE. HAVE UPPED SW PART OF CWA INTO CHC
CATEGORY FOR THE DAY...SURROUNDED BY SLGT CHC. KEPT NE PART OF CWA
DRY AS DOWNGLIDE ON 7H THETA-E RIDGE SHOULD KEEP PCPN AT BAY. DID
LOWER TEMPS A FEW DEGREES...ESPECIALLY ACROSS THE SW WHERE THICKER
CLOUD COVER AND PCPN WILL KEEP THE MERCURY IN CHECK. NOTICED THAT
NOW THE 18Z DGEX AND 00Z CANADIAN ARE FALLING IN LINE WITH THIS
SOLN...SO CONFIDENCE BEGINNING TO SLOWLY CREEP UP FOR PCPN ACROSS
PARCHED AREAS OF W/SW CWA.

OTHERWISE REMAINDER OF FORECAST LOOKS TO BE ON TRACK. NW FLOW
PATTERN STAYS OVER CWA WITH MINOR WAVES SLIDING DOWN BACKSIDE OF
RIDGE. NOTHING REALLY TO HANG HAT ON FOR PCPN...SO KEEPING REMAINDER
OF EXTENDED DRY LOOKS GOOD. 85H TEMPS SLOWLY WARM INTO THE MID 20S
CELSIUS BY END OF FCST...AND SLOW MODERATING TEMP TREND IN THE GRIDS
LOOKS OK.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING THIS AFTERNOON THROUGH THIS EVENING FOR
     LOWER BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER MISSOURI
     COTEAU.
MN...NONE.

&&

ALBRECHT/HINTZ
Hazardous weather outlook, Jul 17, 5:11 AM CDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
511 AM CDT MON JUL 17 2006

MNZ039-046-SDZ005>008-010-011-016>023-034>037-045-048-051-181015-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
511 AM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL SOUTH DAKOTA LATE
TUESDAY AFTERNOON...AND ACROSS EASTERN SOUTH DAKOTA AND EXTREME
WEST CENTRAL MINNESOTA TUESDAY NIGHT. A SLIGHT CHANCE FOR
THUNDERSTORMS ALSO EXISTS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-004-009-015-033-181015-
CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-
511 AM CDT MON JUL 17 2006 /411 AM MDT MON JUL 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
THIS AFTERNOON ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA. PLEASE
SEE THE LATEST FIRE WEATHER PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL SOUTH DAKOTA LATE
TUESDAY AFTERNOON. A SLIGHT CHANCE FOR THUNDERSTORMS ALSO EXISTS
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TT

Nearby

Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.